Medicine

Last updated on: July 31st, 2020

Adverse Effects of Drugs II

A 55-year-old woman is brought to the emergency department because of an overdose 3 hours ago. She took some of her own medications, but is unable to recall what they were. She has hypertension, ischemic heart disease, chronic back pain, anxiety, and depression. Current medications include acetaminophen, clonidine, amitryptiline, sertraline, amlodipine, metoprolol, ramipril, and aspirin. She is confused and sleepy. Her temperature is 37 °C (98.6 °F), pulse is 30/min, respirations are 20/min and blood pressure is 95/50 mm Hg. Examination of the pupils shows miosis with minimal reactivity to light. An ECG shows sinus bradycardia. Which of the following medications is the most likely cause of her presentation?

Want to continue practicing?

Subscribe to Clinical Odyssey today.
  • Enjoy unlimited access to 600+ learning modules.
  • Safely improve your skills, anytime and anywhere.
  • Get answers to your follow-up questions from practicing physicians.
Learn more ➜